Alert archive / Kentucky / Tornado Warnings in 2019
Tornado Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 16, 2019, 6:36 PM CDT for Ballard County, Kentucky. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 16, 2019, 6:44 PM CDT
- In force
- 8 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Ballard County, KY
The radar
The Paducah radar (KPAH), 15 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716
WFUS53 KPAH 162336
TORPAH
KYC007-170000-
/O.NEW.KPAH.TO.W.0041.190616T2336Z-190617T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
636 PM CDT Sun Jun 16 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
East central Ballard County in western Kentucky...
* Until 700 PM CDT.
* At 636 PM CDT, a severe thunderstorm capable of producing a tornado
was located over La Center, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Ballard County, including the following locations...
Kevil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3711 8899 3715 8890 3714 8890 3708 8887
3706 8897
TIME...MOT...LOC 2336Z 255DEG 49KT 3710 8894
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
081 follow-up statement
810
WWUS53 KPAH 162344
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
644 PM CDT Sun Jun 16 2019
KYC007-162354-
/O.CAN.KPAH.TO.W.0041.000000T0000Z-190617T0000Z/
Ballard KY-
644 PM CDT Sun Jun 16 2019
...THE TORNADO WARNING FOR EAST CENTRAL BALLARD COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Kentucky.
LAT...LON 3711 8899 3715 8890 3714 8890 3708 8887
3706 8897
TIME...MOT...LOC 2341Z 255DEG 49KT 3713 8881
$$
08What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 5:30 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 16, 5:30 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Paducah KY 530 PM CDT Sun Jun 16 2019 .UPDATE... Issued at 528 PM CDT Sun Jun 16 2019 The KVWX and KPAH VAD wind profiles showing broad unidirectional flow of 20-40 knots during the past hour or so, supportive of a slow transition to training heavy rainfall thunderstorm activity versus isolated severe hail and winds. Good surface and most unstable CAPE of 4-5000 j/kg2 and GOES Satellite Precipitable Water estimates of 1.7+ inches and unrestricted low level inflow support of high rainfall rates in advance of mid-level shortwave (hinted at in the KPAH VAD wind profile between 8-11kft). Made some overall QPF/PoP adjustments to reflect the transition of the rainfall through the evening hours, as well as make some wording adjustments to text/tabular, and gridded forecast. && .SHORT TERM...(Tonight through Monday) Issued at 114 PM CDT Sun Jun 16 2019 Atmosphere is very unstable this afternoon. A weak mid level wave/mcv to our west will continue toward the area through the end of the day, possibly enhancing convection. We also see evidence of a boundary from near KEVV back to the west into southern IL from earlier morning convection. Strong to isolated severe storms and heavy rainfall possible as a result. Tonight through Monday, conditions should remain unsettled with a H7/H5 open wave forecast to move toward the area. PoPs overall have been overdone by a considerable amount. We will play middle of the road with Pops and use scattered terminology given the uncertainty regarding clouds and mesoscale influences. Chances should be higher Monday with the approach of the mid level feature. Otherwise rather warm and humid through Monday. .LONG TERM...(Monday night through Sunday) Issued at 114 PM CDT Sun Jun 16 2019 The extended forecast period begins with filling of a southwest MO low/middle level low pressure center and translation of the trough axis through the WFO PAH forecast area from west to east. The movement of this system, combined with weak ridging should diminish PoPs significantly Tuesday and Tuesday night. Selected model guidance has hinted at a diminution of PoPs on Tuesday, but elements of blended and ensemble guidance have masked this subtle change. Plan to heighten the lowered PoP chances for Tuesday. Likewise, nearly all of the medium range guidance continues to maintain higher rain chances for Wednesday into Thursday, associated with a broader scale, lee side of the Rockies, generated trough. This may generate scattered to numerous coverage of convective activity Wednesday night as the gradient of maximum lift, vorticity, and surface convergence comes into play. Beyond Thursday and through at least early Saturday, a more meridional pattern develops. More dominant ridging should serve to suppress thunderstorm chances on Friday and Friday night. With the transition from a zonal to meridional pattern, anticipate some timing difference on rain chances into next weekend. At this point, plan to go with a slower eastward transport (probably closer to the mean 700 mb hemispheric wave speed of 15 knots) of the ridge, leading to a drier Saturday and Sunday. Lowered PoPs during this time period, within collaborative limits with neighboring offices. && .AVIATION... Issued at 1123 AM CDT Sun Jun 16 2019 Terminal forecasts will be kept simple. Other than VC mention within the first 6 hours, will keep convection out of the TAFs given very low confidence in timing and evolution through Monday. MVFR cigs across the area were more prominent than expected. We expect improvement into the afternoon to VFR conditions. We may see lower cigs reappear late tonight into Monday morning given similar conditions are forecast to exist. SSW winds 10 to 20 kts and gusty will become light SSW tonight through Monday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...Smith
Hazardous weather outlook, Jun 16, 8:28 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 828 AM CDT Sun Jun 16 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 828 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms are likely today through tonight. There is a risk for a few severe thunderstorms, capable of hail and strong winds. Heavy rain may cause localized minor flooding as well. Refer to the latest river flood warnings and statements for updated river flooding details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are expected on and off through much of the week. Locally heavy rain is the primary hazard and may lead to localized flooding. Each afternoon or evening, a strong storm is possible, but perhaps Monday and Wednesday offer the best such chance. Refer to the latest river flood warnings and statements for updated river flooding details. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest forecasts and updates for potential activation requests.
In the hours before
Local storm report, Jun 16, 5:36 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FLASH FLOOD 4 SE MURPHYSBORO 37.72N 89.30W
06/16/2019 JACKSON IL PUBLIC
PUMP HOUSE ROAD AND CHAUTAUQUA ROAD COVERED
WITH WATER.
&&
DWSLocal storm report, Jun 16, 5:52 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
552 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST BERNIE 36.67N 89.97W
06/16/2019 E50 MPH STODDARD MO PUBLIC
ESTIMATED 50 TO 55 MPH GUSTS. TIME
ESTIMATED.
&&
DWSLocal storm report, Jun 16, 6:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
602 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 2 NNE OAKLAND CITY 38.37N 87.34W
06/16/2019 GIBSON IN 911 CALL CENTER
TREE DOWN ALONG HIGHWAY 57. TIME ESTIMATED.
&&
DWSSpecial weather statement, Jun 16, 6:10 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Paducah KY
610 PM CDT Sun Jun 16 2019
ILZ092-093-KYZ002>004-MOZ112-170000-
Alexander IL-Pulaski IL-Carlisle KY-Ballard KY-Hickman KY-
Mississippi MO-
610 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI...EASTERN ALEXANDER...
NORTHWESTERN HICKMAN...WESTERN CARLISLE...BALLARD AND NORTHEASTERN
MISSISSIPPI COUNTIES UNTIL 700 PM CDT...
At 609 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dongola to near East Prairie. Movement was
east at 25 mph. The strongest winds will push toward Cairo and
Wickliffe, where a Severe Thunderstorm Warning is in effect until
630 PM.
Winds 35 to 50 mph will be possible with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois...western Kentucky...and southeastern Missouri.
LAT...LON 3671 8939 3672 8939 3672 8940 3673 8940
3733 8921 3733 8904 3729 8904 3731 8901
3730 8896 3730 8893 3722 8893 3714 8889
3670 8906
TIME...MOT...LOC 2309Z 269DEG 23KT 3735 8915 3671 8939
08Local storm report, Jun 16, 6:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM FLASH FLOOD 1 ENE WARE 37.45N 89.38W
06/16/2019 UNION IL LAW ENFORCEMENT
ONE LANE OF HIGHWAY 146 NEAR INTERSECTION OF
HIGHWAY 3 IS FLOODED.
&&
DWSLocal storm report, Jun 16, 6:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM FLASH FLOOD 4 NW JONESBORO 37.49N 89.33W
06/16/2019 UNION IL BROADCAST MEDIA
WATER RESCUE WHEN A CAR WAS SWEPT OFF STATE
FOREST ROAD IN RURAL UNION COUNTY.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:10 PM CDT | Special Weather Statement | PAH | Ballard | 50 min |
| Jun 16, 6:14 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 46 min |
| Jun 16, 6:42 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 18 min |
| Jun 16, 6:49 PM CDT | Special Weather Statement | PAH | Carlisle, McCracken | 41 min |
Nearby
Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.